Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took injection for bad cough. Caused high BP, heartpain, tremor, insomnia, light stools. Cough due to previously treated TB?

Hi, I was given a cortison shot Flosteron 1 ml (comprises 2 mg betamethasone as disodium phosphate and 5 mg betamethasone as dipropionate) 50 hours ago (2 days). It was given as an intramuscular injection with regards to long-lasting cough. I have bronchitis , which was treated with 2 courses of antibiotics, but was still coughing. After the injection I feel really bad. My blood pressure rose from 90/50 (my normal) to 160/90, accompanied by a pain in my heart, tremor , insomnia , sore anus and very intense pain in my stomach and kidneys. My stools became very light coloured and my moth is very dry ( can the latter be symptoms of diabetis, caused by the steroid shot). And the most important, I am very worried for the effect of suppressing of my immune systems, because I have a very weak immune system and very often catch viral diseases, flu and sinusitis . And often I have complications after the flu. Two years ago I was suspected to have suffered and cured by myself from tuberculosis. It was not confirmed from all the doctors, that examined me, because I had no other symptoms, apart from a x-ray finding, which was very contradictory. Some doctors said it was a finding from suffered in the past TB, but others said it was from pneumonia. So I was also not sure, but very worried. Since then I don t cough, apart from the cases when I have flu. My question is how likely it is, if I had TB then in the past, to be reactivated now. And very important how long my immune system will be suppressed and the adrenal gland will restore its functions, so my immune system can fight with infections. And also i read that this shot lasts 3 months, but is it really the case that I will have my immune system suppressed for 3 months or more? In fact, it is important to find out the time in which the injected corticosteroid leaves the body, i.e. during the first two weeks is the level the same as the next month. When do you think the side effects will disappear and when my health will be no longer at risk? I am sorry for asking so many questions, but I am very worried and I really will appreciate if you can answer to all of them. Thank you in advance. Nelly
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
If you take a steroid shot for your bronchitis it may adversly cause Transient Septicemia and Gastric ulceration, symptoms of which you suffered from. Don't worry about your TB. If it reactivates you will come to know. However, to remove fright, have your sputum tested for TB. Don't frequently take steroid shots.
Answered: Thu, 5 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor